New Mexico, 2003

Hail in New Mexico, June 12, 2003

June 12, 2003 · NWS ABQ · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 12, 1:35 PM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 12, 1:35 PM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT THU JUN 12 2003

THINGS STILL ON TRACK...WEAK FRONT IS PROGD TO PUSH INTO THE
NORTHEAST OVERNIGHT TONIGHT. DAYTIME HEATING ALONG THE RATON RIDGE
COMBINED WITH A S/WV TRAVERSING THE AREA WILL KEEP ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS THE NORTHEAST TONIGHT. SOME OF THIS ACTIVITY
COULD BECOME SEVERE BY LATE AFTERNOON OR EARLY EVENING OVER THE FAR
NORTHEAST. ANOTHER...IN A SERIES OF S/WVS...WILL TRAVERSE THE STATE
TOMORROW BRINGING A LITTLE BETTER CHANCE OF RAIN FROM THE NORTHERN
AND CENTRAL MOUNTAINS EAST INTO THE NORTHEAST AND EAST CENTRAL
PLAINS. FAIRLY STRONG RIDGE BUILDS INTO THE AREA ON SATURDAY...SO
PRECIP SHOULD SUBSIDE FOR PART OF THE DAY. FOR THE WEEKEND AND MOVING
INTO EARLY NEXT WEEK...SOME OF MODELS HINTING THAT S/WV ENERGY WILL
DROP SOUTH ALONG THE EASTERN PERIPHERY OF THE RIDGE. THIS SEEMS MORE
BELIEVABLE THAN THE BULLISH MRF WHICH BRINGS PRECIP OVER THE ENTIRE
STATE. GOING WITH DRY IN THE WEST AND ISOLATED POPS FROM THE CENTRAL
MOUNTAINS EAST ACROSS THE EASTERN PLAINS.

PRELIMINARY NUMBERS...
FARMINGTON................ 051/086 052/089 053 16000
GALLUP.................... 041/084 039/088 041 16000
GRANTS.................... 040/088 041/089 042 16000
GLENWOOD.................. 056/092 060/093 063 16000
CHAMA..................... 039/082 042/080 042 16000
LOS ALAMOS................ 048/080 051/081 050 16000
RED RIVER................. 038/065 039/067 038 16122
TAOS...................... 042/072 044/074 045 16122
SANTA FE.................. 046/082 049/083 048 16000
SANTA FE AIRPORT.......... 048/084 051/085 050 16000
ESPANOLA.................. 050/084 053/085 053 16000
ALBUQUERQUE HEIGHTS....... 058/089 060/090 060 16000
ALBUQUERQUE VALLEY........ 054/091 055/092 055 16000
ALBUQUERQUE FOOTHILLS..... 052/088 054/089 054 16000
ALBUQUERQUE WEST MESA..... 056/090 058/091 058 16000
SOCORRO................... 057/092 057/092 058 16000
SANDIA PARK/CEDAR CREST... 045/086 048/086 047 16022
MORIARTY/ESTANCIA......... 047/090 048/091 048 16022
CARRIZOZO................. 057/089 056/091 055 16000
RUIDOSO................... 051/082 050/087 046 16000
RATON..................... 046/077 049/077 049 16222
LAS VEGAS................. 045/075 045/075 046 16122
ROY....................... 046/077 047/077 047 16222
CLAYTON................... 055/079 056/078 055 16222
SANTA ROSA................ 054/084 054/085 056 16022
TUCUMCARI................. 058/084 060/082 059 16122
FORT SUMNER............... 059/085 059/086 061 16022
CLOVIS.................... 059/086 059/085 060 16022
PORTALES.................. 060/090 060/088 061 16022
ROSWELL................... 060/096 060/092 062 16000

.ABQ...NONE.
Hazardous weather outlook, Jun 12, 5:00 AM MST, 11 hours 40 minutes before
NMZ001>021-026-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR
NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO THIS AFTERNOON.
CONVECTION SHOULD INITIATE OVER THE HIGHER TERRAIN AND MOVE OVER THE
NORTHEAST PLAINS BY THE AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE WITH A FEW OF THE STORMS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR
NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN THE FAR NORTHEAST PLAINS LATE
THIS AFTERNOON.

AS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Union

When
June 12, 4:40 PM MST
Where
Union County, 5 mi N of Gladstone
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.367, -103.967

Hail, Union

When
June 12, 5:10 PM MST
Where
Union County, Pasamonte
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.300, -103.733

Hail, Harding

When
June 12, 6:00 PM MST to 6:15 PM MST
Where
Harding County, 20 mi NE of Roy
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -103.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365050, 5365052, 5365051.